Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 20, 2014, 02:52:27 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620527
  • Total Topics: 46756
  • Online Today: 221
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: a week on meds - all-body rash  (Read 2152 times)

0 Members and 1 Guest are viewing this topic.

Offline herewego

  • Member
  • Posts: 10
a week on meds - all-body rash
« on: April 09, 2007, 11:19:59 PM »
I started on Sustiva and Truvada eight days ago and have just come out in a v ugly looking neck-to-toe blotchy red rash (not too itchy, thankfully)...I can't see my own specialist until Weds am and felt a bit more relaxed when I read on this site that a quarter of patients get a rash and it normally goes after a while, but shd I be worried? I''m obviously still taking the meds, but wondered if i shd be doing anything else and whether it's ok to wait til Weds am to see a doctor about this

Tks

Offline BriGuyNY,NY

  • Member
  • Posts: 77
  • Looking on the bright side of life
Re: a week on meds - all-body rash
« Reply #1 on: April 10, 2007, 06:10:01 AM »
A rash is a sign of side effects...can be mild to severe, to life threatening if it progresses to something called Stevens-Johnson syndrome...Do you have a fever?  I can't believe your MD didn't see you on an emergent basis... I'd call again and INSIST on seeing her.  You can take over the counter Benadryl, but wait until you at least talk/see her...good luck
The strongest warrior, is the one who conquers himself....Aztec warrior

Dripping water hollows out a stone...Ovid

Offline gordonh28

  • Member
  • Posts: 20
  • Share your life Stories, they will listen.
    • Facebook
Re: a week on meds - all-body rash
« Reply #2 on: April 10, 2007, 10:37:37 AM »
I started on Sustiva and Truvada eight days ago and have just come out in a v ugly looking neck-to-toe blotchy red rash (not too itchy, thankfully)...I can't see my own specialist until Weds am and felt a bit more relaxed when I read on this site that a quarter of patients get a rash and it normally goes after a while, but shd I be worried? I''m obviously still taking the meds, but wondered if i shd be doing anything else and whether it's ok to wait til Weds am to see a doctor about this

Tks
I had the same thing happen to me, and it turned out I was allergic to Truvada. Had to get shots of benedryl at the ER.
Gordonh28 ( Al )

I have been in St Pete, Fl. for 9 years.
Moved here from Miami, I lived there for 12 years. (Diagnosed in 1995)

Labs
02/28/2008 VL>25    CD4>837 CD4%>37
05/08/2008 VL>25    CD4>875 CD4%>35
08/26/2008 VL>25    CD4>578 CD4%>38
11/04/2008 VL>25    CD4>879 CD4%>34
02/24/2009 VL>25    CD4>833 CD4%>36
05/04/2009 VL>25    CD4>762 CD4%>37
08/25/2009 VL>25    CD4>823 CD4%>37
10/21/2009 VL>25    CD4>1025 CD4%>34
03/13/2010 Vl>25     CD4>745  CD4%>34
04/06/2010 VL>25    CD4>877  CD4%>35
Norvir/Comb/Lexiva

Offline FiercenBed

  • Member
  • Posts: 183
Re: a week on meds - all-body rash
« Reply #3 on: April 10, 2007, 11:06:48 AM »
im the king of rashes! like u said, i find it odd that these rashes are on the body and rarely on the face. ur fortunate though it dosnt itch.  i started meds in the summer and the heat was mesirable.when i started meds it was 1 of many terrible side effects. doc keep saying he wanted it to 'ride it out'.  id say after 6weeks it came under control. theres a whole buncha medications and steriod creams u can get from the doc.

good advise above. fever seems to be the key. if u gota fever just show up @ the docs office if they cant c u.
no fever id also go w/ the benedryl recommendation.  plain ole benedryl, none of the allegry or quick disolve stuff. i take 4 a day and they work great. i also used calmine lotion. id coat my body in it xs a day and the rash kinda dried up.

good luck w/ the doc!

Offline herewego

  • Member
  • Posts: 10
Re: a week on meds - all-body rash
« Reply #4 on: April 10, 2007, 11:39:53 AM »
tks folks

there's no fever and low-level itching...BUT there is a bit of numbness in my toes!

i'd been applying cortaid...benedryl just knocks me out so i try to avoid the stuff before bedtime

it's my specialist who can't see me til tmrw (he's been travellng)...i cd go and see my general GP but I presumed he'd jsut refer me to the specialist as it's meds-related

sigh...


Offline budndallastx

  • Member
  • Posts: 463
Re: a week on meds - all-body rash
« Reply #5 on: April 10, 2007, 10:45:39 PM »
I have read other posts where people on Sustiva/Truvada develop a rash early on but usually clears up.  Just watch for a signs of fever or other problems such as the rash getting progressively itchier or more pronounced.  I took one half the adult dose of benedryl and the rash went away in about a week.  Since then it's been a non-event.  If you're worried about it go to the emergency room since it's better to safe than sorry.

How did your initial week with Sustiva go?


Edited to correct typos.
« Last Edit: April 10, 2007, 10:47:38 PM by budndallastx »
Meds since: 11/20/2006
Sustiva / Truvada
12/08/2008 VL:<48 CD4 622 (38%)   
9/8/2008 VL:<48 CD4 573 (30%)
5/2008 VL:<48 CD4 464 (30%)
1/2008  VL: <50  CD4 425(28%)
9/2007   VL: <50  CD4 465 (27%)
6/2007   VL: <50   CD4 443 (26%)
3/2007  VL: <50   CD4 385 (25%)
12/2006 - VL: <50   CD4: 384 (25%)
11/2006 - VL:  22K  CD4: 208 (18%)

Offline herewego

  • Member
  • Posts: 10
Re: a week on meds - all-body rash
« Reply #6 on: April 11, 2007, 02:23:18 PM »
tks budndallastx...saw the doc today and the rash was already going down...he's prescribed some periactyn to go with the over-the-counter clarityn and is hoping it will go away of its own accord

apart from temporarily resembling a bubonic plageu victim, first week wasn't too bad....pretty drowsy in the mornings the first few days, but that seems to be going too

fingers crossed!

Offline budndallastx

  • Member
  • Posts: 463
Re: a week on meds - all-body rash
« Reply #7 on: April 12, 2007, 07:26:42 AM »
Good cup of coffee in the morning helps with the drowsy feeling by the way.
Meds since: 11/20/2006
Sustiva / Truvada
12/08/2008 VL:<48 CD4 622 (38%)   
9/8/2008 VL:<48 CD4 573 (30%)
5/2008 VL:<48 CD4 464 (30%)
1/2008  VL: <50  CD4 425(28%)
9/2007   VL: <50  CD4 465 (27%)
6/2007   VL: <50   CD4 443 (26%)
3/2007  VL: <50   CD4 385 (25%)
12/2006 - VL: <50   CD4: 384 (25%)
11/2006 - VL:  22K  CD4: 208 (18%)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.